Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 12, 2021, 11:23 PM EDT for Johnson County, Marion County, Shelby County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 11:23 PM EDT (03:23 UTC)
- Expired
- Jun 13, 2021, 12:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
Counties Johnson County, IN, Marion County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS83 KIND 130323
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1123 PM EDT Sat Jun 12 2021
INZ047-048-055-056-063-064-130400-
Johnson-Brown-Bartholomew-Shelby-Hancock-Marion-
1123 PM EDT Sat Jun 12 2021
...STRONG THUNDERSTORMS WILL AFFECT SHELBY...SOUTHWESTERN HANCOCK...
JOHNSON...NORTHEASTERN BROWN...NORTHERN BARTHOLOMEW AND SOUTHEASTERN
MARION COUNTIES...
At 1121 PM EDT, a cluster of strong thunderstorms was located from
Indianapolis south-southeast to near Franklin and west of
Shelbyville, moving south at 25 mph.
Locations impacted include...
Indianapolis, Columbus, Shelbyville, Greenwood, Lawrence, Franklin,
Beech Grove, Speedway, Southport, New Whiteland, Cumberland,
Edinburgh, Whiteland, Bargersville, Hope, New Palestine, Flat Rock,
Warren Park, Princes Lakes and Geneva.
This includes the following highways...
Interstate 65 between mile markers 71 and 114.
Interstate 70 between mile markers 77 and 97.
Interstate 74 between mile markers 93 and 117.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3935 8568 3933 8568 3919 8610 3978 8624
3988 8591 3937 8563 3935 8563
TIME...MOT...LOC 0321Z 346DEG 22KT 3952 8601
$$
RyanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:01 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 12, 10:01 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1001 PM EDT Sat Jun 12 2021 .Forecast Update... Issued at 1001 PM EDT Sat Jun 12 2021 Slight cooling in the boundary layer as we approached sunset has allowed a more favorable airmass for convection this evening and the result has been pockets of storms dropping south. Majority of the storms have been subsevere but a persistent area of storms to the northeast of Indy has produced wind damage and hail. This cluster continues to drop southeast as of 02Z. Expect convection to gradually weaken over the next 1-2 hours as instability diminishes...with much of the forecast area likely to be free of rain by 06Z at the latest. The rest of the night will see skies clear as a drier airmass advects into the region from the northwest. May see some patchy fog towards daybreak...especially in areas where rain fell today. Zone and grid updates out. && .Short Term...(This evening through Sunday night) Issued at 320 PM EDT Sat Jun 12 2021 MARGINAL RISK OF DAMAGING WINDS LATE TODAY...UNSEASONABLE HEAT THROUGH THIS WEEKEND Central Indiana will continue to see hot summertime this weekend... amid a zonal-like upper-level northwest flow as the predominant upper ridge builds across the central/western US. A subtle mid- level wave sliding through the eastern extent of the ridge will work with the hot and somewhat humid air mass providing 1000-2000 J/kg MLCAPE to promote scattered convective showers late today/early this evening. Isolated thunderstorms are possible, especially along northern/western zones where instability will be greatest. Isolated strong to possibly marginally severe winds are possible, as current DCAPE values range from 800 west of Indianapolis to 1400 J/kg over far eastern counties. Low shear and most recent guidance's slightly downward trend in convection suggest more isolated than scattered activity...yet made only small changes to POPs since earlier today, given PWATs to increase to locally 2.00" amid H700 RH of 70-80% early this evening. Expect greatest coverage in the 22-00z time frame, with at least isolated showers lingering further into the evening while slowly sliding to the east/southeast. Localized rainfall heavy enough to cause brief ponding in low-lying areas is possible given storm motion of 10-15 kts at best. Very low chances of any flash flooding with 3-hr guidance in the 3-4" range. For locations dodging the isolated/scattered convection, unseasonable heat will continue into this evening, with low to mid 90s continuing across the region...with temps possibly topping out near 95-100 along the Wabash valley. A weak boundary, that will help to initiate convection today...will pass south through the region tonight. The subsequent northerly winds will be light, and skies mainly clear for the remainder of the period, allowing for another very warm to hot day Sunday...however humidity will be noticeably lower as dewpoints finally nudge below 60F for the first time in several days. Temperatures will drop to near 70F tonight...rebound to upper 80s to near 90F Sunday...and reach a much more seasonable 60-65F range by early Monday. && .Long Term...(Monday through Saturday) Issued at 300 PM EDT Sat Jun 12 2021 Monday through Tuesday Night... The long term will start off dry Monday as an expansive upper ridge envelopes areas west of the Mississippi River. Meanwhile, eastern Canada, the eastern Great Lakes and northern Appalachia will be under the influence of an upper trough. A pair of sharp waves will dive southeast in the northwest upper flow in between the ridge and trough and will move across central Indiana Monday night and Tuesday night. However, a very dry column, northerly winds on the front side of broad Canadian surface high pressure and low level subsidence support keeping PoPs out, despite the GFS showing some QPF. The northerly winds will bring in a much drier and less warm airmass, with seasonable afternoon temperatures in the upper 70s to middle 80s by Tuesday and cool overnight lows in the 50s Tuesday night. Wednesday through Saturday... Temperatures will even be slightly cooler Wednesday as surface high pressure builds in. By Thursday, an upper ridge will be moving overhead and the surface high will move off to the eastern states. This will swing the winds back around to the southwest which will allow temperatures and humidity to be back on the rise and for the potential for some late week and early weekend showers. Look for slightly below normal temperatures with highs in the middle 70s to lower 80s Wednesday to heat back up to the lower 80s east to around 90 degrees northwest by Friday. && .Aviation...(00Z TAF Issuance) Issued at 649 PM EDT Sat Jun 12 2021 IMPACTS: -Isolated to scattered showers and thunderstorms through this evening -Otherwise VFR conditions expected through Sunday evening DISCUSSION: Isolated to scattered convection continues early this evening...largely being driven by diurnal heating and available instability. The best instability remains over the Wabash Valley and points west which is where the most robust activity has been largely to this point. Will need to monitor an intensifying cluster of storms north of KCMI in the near term as a S/SE motion would potentially bring the storms into the northern Wabash Valley prior to 00Z. At this point...will maintain VCTS wording at both KHUF and KLAF with VCSH at KBMG and KIND where the airmass is more unstable. Once heating is lost...storms should gradually diminish by the end of the evening. Moisture will shift southeast of the region by Sunday morning as a cold front ushers in a drier airmass. May still see a few afternoon cu Sunday otherwise the trend will be towards mainly clear skies with increasing subsidence. Northerly winds on Sunday will be around 10kts. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Update...Ryan Short Term...AGM Long Term...Koch Aviation...Ryan
Hazardous weather outlook, Jun 12, 4:04 PM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 404 PM EDT Sat Jun 12 2021 INZ021-028>031-035>049-051>057-060>065-067>072-132015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 404 PM EDT Sat Jun 12 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated to scattered showers and thunderstorms expected this afternoon and evening with highest coverage across western central Indiana. Marginally severe winds will be the main threat...with lightning and heavy rainfall leading to very localized flooding also possible. General storm motion will be from the north at 10-15 mph. Heat indices will remain in the mid 90s to 103 for much of the central Indiana through this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
In the hours before
Special weather statement, Jun 12, 10:40 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1040 PM EDT Sat Jun 12 2021
INZ047-048-055-130315-
Johnson-Hancock-Marion-
1040 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HANCOCK...NORTH
CENTRAL JOHNSON AND SOUTHEASTERN MARION COUNTIES...
At 1040 PM EDT, a strong thunderstorm was located over Indianapolis,
moving southeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Indianapolis, Greenwood, Lawrence, Franklin, Beech Grove, Southport,
New Whiteland, Cumberland, Whiteland, New Palestine, Warren Park,
Homecroft, Monument Circle, Indiana State Fairgrounds and Broad
Ripple.
This includes the following highways...
Interstate 65 between mile markers 96 and 116.
Interstate 70 between mile markers 74 and 92.
Interstate 74 between mile markers 93 and 100.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3970 8591 3970 8595 3966 8595 3952 8610
3972 8626 3988 8612 3975 8586
TIME...MOT...LOC 0240Z 307DEG 13KT 3977 8612
RyanLocal storm report, Jun 12, 11:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1106 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 3 SSE WARREN PARK 39.74N 86.03W
06/12/2021 E1.00 INCH MARION IN CO-OP OBSERVER
HAIL OF VARYING SIZES UP TO 1 INCH NEAR THE
INTERSECTION OF RAYMOND ST AND FRANKLIN RD.
1050 PM TSTM WND DMG UNION CITY 40.20N 84.82W
06/12/2021 RANDOLPH IN LAW ENFORCEMENT
POWER POLES DOWN.
1049 PM HAIL 1 SW WARREN PARK 39.77N 86.07W
06/12/2021 U0.50 INCH MARION IN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1046 PM FLOOD 2 W WARREN PARK 39.78N 86.09W
06/12/2021 MARION IN PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
1045 PM HAIL 2 E INDIANAPOLIS 39.78N 86.10W
06/12/2021 U1.00 INCH MARION IN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
1042 PM HAIL 2 W WARREN PARK 39.78N 86.09W
06/12/2021 U0.50 INCH MARION IN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1034 PM TSTM WND DMG 4 W UNION CITY 40.19N 84.88W
06/12/2021 RANDOLPH IN PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Jun 12, 11:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST 2 SW WARREN PARK 39.76N 86.08W
06/12/2021 E60 MPH MARION IN PUBLIC
ALSO SAW 1 INCH HAIL. RELAYED VIA SOCIAL
MEDIA.
&&Local storm report, Jun 12, 11:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG SHIRLEY 39.89N 85.58W
06/12/2021 HANCOCK IN PUBLIC
LARGE LIMB FELL ON VEHICLE.
&&
AWLocal storm report, Jun 12, 11:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG NEW PALESTINE 39.72N 85.88W
06/12/2021 HANCOCK IN PUBLIC
SEVERAL LARGE TREE LIMBS ON ROAD JUST OFF US
52.
&&
AWSpecial weather statement, Jun 12, 11:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1123 PM EDT Sat Jun 12 2021
INZ047-048-055-056-063-064-130400-
Johnson-Brown-Bartholomew-Shelby-Hancock-Marion-
1123 PM EDT Sat Jun 12 2021
...STRONG THUNDERSTORMS WILL AFFECT SHELBY...SOUTHWESTERN HANCOCK...
JOHNSON...NORTHEASTERN BROWN...NORTHERN BARTHOLOMEW AND SOUTHEASTERN
MARION COUNTIES...
At 1121 PM EDT, a cluster of strong thunderstorms was located from
Indianapolis south-southeast to near Franklin and west of
Shelbyville, moving south at 25 mph.
Locations impacted include...
Indianapolis, Columbus, Shelbyville, Greenwood, Lawrence, Franklin,
Beech Grove, Speedway, Southport, New Whiteland, Cumberland,
Edinburgh, Whiteland, Bargersville, Hope, New Palestine, Flat Rock,
Warren Park, Princes Lakes and Geneva.
This includes the following highways...
Interstate 65 between mile markers 71 and 114.
Interstate 70 between mile markers 77 and 97.
Interstate 74 between mile markers 93 and 117.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3935 8568 3933 8568 3919 8610 3978 8624
3988 8591 3937 8563 3935 8563
TIME...MOT...LOC 0321Z 346DEG 22KT 3952 8601
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:28 PM EDT | Special Weather Statement | IND | Clinton | 32 min |
| Jun 12, 8:41 PM EDT | Special Weather Statement | IND | Shelby | 34 min |
| Jun 12, 8:57 PM EDT | Special Weather Statement | IND | Madison | 33 min |
| Jun 12, 9:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Jun 12, 9:23 PM EDT | Special Weather Statement | IND | Boone, Montgomery | 37 min |
| Jun 12, 9:34 PM EDT | Special Weather Statement | IND | Hancock, Henry, Randolph | 26 min |
| Jun 12, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush | 24 min |
| Jun 12, 10:15 PM EDT | Special Weather Statement | IND | Hancock, Henry, Rush, Shelby | 45 min |
| Jun 12, 10:16 PM EDT | Special Weather Statement | IND | Randolph | 29 min |
| Jun 12, 10:27 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 33 min |
| Jun 12, 10:32 PM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jun 12, 10:40 PM EDT | Special Weather Statement | IND | Marion | 35 min |
| Jun 12, 10:43 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion | 32 min |
| Jun 12, 10:55 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 23 min |
| Jun 12, 11:15 PM EDT | Flash Flood Warning | IND | Marion | 3 hr |
| Jun 13, 8:41 AM EDT | River Flood Warning | IND | Delaware, Randolph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.